By Topic

Bayes estimation of the piece-wise exponential distribution

Sign In

Cookies must be enabled to login.After enabling cookies , please use refresh or reload or ctrl+f5 on the browser for the login options.

Formats Non-Member Member
$31 $13
Learn how you can qualify for the best price for this item!
Become an IEEE Member or Subscribe to
IEEE Xplore for exclusive pricing!
close button

puzzle piece

IEEE membership options for an individual and IEEE Xplore subscriptions for an organization offer the most affordable access to essential journal articles, conference papers, standards, eBooks, and eLearning courses.

Learn more about:

IEEE membership

IEEE Xplore subscriptions

1 Author(s)
Gamerman, D. ; Inst. de Matematica, Univ. Federal de Rio de Janeiro, Brazil

A Bayes method to infer an unknown failure time distribution is presented. The method is based on the piecewise exponential distribution and a relationship between values of the failure rate in successive intervals; it provides smooth estimates of the survival and hazard functions of the distribution. This is accomplished in a model-based framework without resorting to smoothing procedures that require ad-hoc specification of parameters that have no bearing on the data. It is a useful procedure whenever the failure rate is anticipated to be reasonably continuous. Incorporating these beliefs into the model allows a more rational solution to the nonparametric estimation problem. The advantages are illustrated using a real data-set where a smooth estimate of the failure rate is obtained. The method can be used with any possibly-censored data-set and is easily implemented on a microcomputer. The Bayes solution is compared with the classical solution for the problem

Published in:

Reliability, IEEE Transactions on  (Volume:43 ,  Issue: 1 )